MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL
Model Number P8.5-80D245
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Precice nail was tested with fast distractor, and the nail did not move.We tried several times and suddenly the thinner part of the nail plobbed out about 2cm.After that, you could by hand move the thinner part of the nail back and forth.The nail was still implanted due to lack of alternatives.The surgeon is discussing with colleagues about further actions.This event occurred in germany.
 
Additional Manufacturer Narrative
The device is unavailable for evaluation as it remains in situ.The root cause cannot be determined at this time.If any additional information becomes available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The investigation revealed that the that the reported event relates to a precice ante femur troch, 8.5x245mm.The report indicates that the nail would not distract with the use of a fast distractor.After several attempts, the nail eventually experienced uncontrolled distraction with the distraction rod able to piston in two directions.No product was returned, and the complaint could not be confirmed.Without further information or the physical device to evaluate, this complaint cannot be confirmed.The internal threading mechanism would've had to have experienced a high level of torque for the threads to shear and that could possibly allow the distraction rod to move freely in addition to a connection failure somewhere below the thrust bearing.Without the nail, this cause cannot be confirmed.The associated risk document was reviewed, and the failure mode, effects, and harms potentially related to the event have been identified and mitigated.Furthermore, the complaint rate is within the estimated rate in the risk documentation associated with this product.Based on this risk assessment, no new or additional risk evaluation is necessary.Complaint monitoring will continue and additional action will be taken in the event that an adverse trend is identified.No additional action is planned at this time.
 
Event or Problem Description
Precice nail was tested with fast distractor, and the nail did not move.We tried several times and suddenly the thinner part of the nail plobbed out about 2cm.After that, you could by hand move the thinner part of the nail back and forth.The nail was replaced with a new working precice nail with reported good outcome.This revision took place on (b)(6) 2025.This event occurred in germany.

Brand Name
PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
FEMUR INTRAMEDULLARY NAIL
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23513257
Report Number3006179046-2025-00127
Device Sequence Number9770261
Product Code HSB
UDI-Device Identifier00812258020606
UDI-Public00812258020606
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryGM
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-80D245
Device Lot NumberGB161FSY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale